Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have been taking oxy-NEO, like to come off slowly. How long would it take?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3094 Questions
Question
hELLO,,
I HAVE BEEN TAKING oxy-NEO 15MGX2 FOR 3 YEARS. I WOULD LIKE TO COME OFF OF IT SLOWLY.
hOW LONG WOULD IT TAKE?
tHANK YOU SO MUCH. XXXXXXX
Posted Tue, 10 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Luchuo Engelbert Bain 49 minutes later
Brief Answer:
No standard rule, it depends on some factors

Detailed Answer:
hi and thanks for the query,

Coming off such medication takes into account two main factors. First is the ability to be compliant to the doctors appointments and client - doctor relationship, and secondly the natural biological response / clinical state of the patient.

If you are feeling much better under such medication, it might be reasonable attempting to stop. this shall be gradual, depending on your drug dose and the intensity of your symptoms, your response to initial doses before and the actual dose you are taking. The speed with which the dose shall be reduced shall depend on your ability to cope with pain without the drug. Also this shall be affected by your ability to cope with maybe other drugs/pain killers.

thus decision needs to be taken by you and your physician, taking into consideration the above cited factors. People do respond differently,a dn you have to be able to tell your doctor, your knows your tapering plan, about the evaluation of your symptoms / pain as the drug is gradually withdrawn. It is rare to observe withdrawal symptoms in some patients. Your doctor must be aware therefore to recognize and manage them.

There is therefore no standard protocol, everything depends on the clinical state of the patient, client - patient relationship, patient compliance to tapering protocol and clinical judgement of the physician. thanks and kind regards.

Bain LE, MD. feel free asking further questions if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor